Vasculitis reaction-couldn't move legs

Hi All

I was hoping someone will be able to help me. I have Hypocomplementemic Urticarial Vasculitis Syndrome. I had a reaction on Tuesday night and was rushed in to A&E with my usual symptons of swelling and tremors.

This time I experienced a different reaction too. My legs felt too heavy to move, in fact I had to move them with my hands, a bit like an epidural type feeling. Apparently a few hours before the attack my eyes were tremoring too. Though I was totally unaware of this at the time.

The good news is that I was only admitted overnight, given steroids and further anti histamines intravenously 3 times, and continue to manage things at home as per usual.

We also believe that blood pressure is intermittently dropping. Enough to require assistance and extra meds. Is this from the swelling from the blood vessels??? I've had 3 episodes in the past 10 days where I needed help to stop blacking out.

I am used to reactions as have been ambulanced in between 15-20 times over the past 18 months.

Any advice or suggestions would be really appreciated.

Just to note I am currently tapering down cellcept (from 2000mg per day -0mg) for Rutiximab treatment in 10 days time but also on

40 mg preds, 540 mg Fexofenadine, 10 mg Ivabravadine, 10 mg Singulair, 15 mg Lansoprazole, 24 mg Piriton, Adcal-3, 5mg Diazepam, Alendronic Acid (once per week). As you can see quite a mix.

Thanks in advance

Sarah

4 Replies

oldestnewest
  • Sarah, I wish we could give some advice, but HUV is very rare and we have almost no experience of it. I hope the Ritux proves to be the answer. As I understand, cellsept does not taper well - there is a critical dose above which it works and below, it doesn't. Like an on/off switch compared to a dimmer switch. With that cocktail of meds, the interactions and side effects must be quite complex.

  • Yep, my body totally agrees. Was rushed in again last night. Preds up to 50mg now. Will be calling rheumy on Monday as due to go to 0 mycophenalate on Weds....... A&E are aware lol.....

    Do you know how long before Rutix takes effect?

    Thanks for your support.

    Sarah

  • Well, another rush in my 3rd ambulance of the week and I have been in eversince. I was given the Rutiximab yesterday as they didn't want to wait any longer. I haven't felt this rough since falling ill back in 2010.

    Now on all my meds plus 60mg preds and as soon as possible back on mycophenolate as well as the Rutiximab.

    Feeling pretty low right now... But I'm sure I'll feel better when I can get home.

  • Hi Sarah,

    I also have HUV but my symptoms are different to what you describe. I've only had limited swelling and no tremors or problems moving my legs.

    Interesting that you have low blood pressure. Mine is low too and currently averages around 95 / 60. However it has been lower so I know what it's like to suffer from dizziness and near blackouts.

    I always thought the low blood pressure related to the heart attack I suffered (HUV induced) and the subsequent beta blockers that they have me on. But maybe there's also a connection with the HUV.

    Apart from the heart attack, my worst symptom was Haemolytic Anaemia which caused trips to A&E and required regular blood transfusions until the steroids and Mycophenelate kicked in. Have you had any problems with a low Hb blood count ?

    I was diagnosed and started treatment in early 2010 but I'm still on 3000mg of Mycophenelate and have been reducing the steroids over the last two years (down to 5mg at the moment). But with all the different symptoms and treatments I guess it's hard to compare one case to another.

    Hope you're feeling better with the treatment and have got back home.

    Richard.

You may also like...